Hail, Poinsett
- When
- November 21, 1:14 AM CST to 1:19 AM CST
- Where
- Poinsett County, Weiner
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.620, -90.900
A cold front pushed into the Mid-South on November 21, 2021. A few strong thunderstorms developed over eastern Arkansas during the afternoon producing some small hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A cold front pushed into the Mid-South on November 21, 2021. A few strong thunderstorms developed over eastern Arkansas during the afternoon producing some small hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Nov 20, 11:03 PM CST, 2 hours 11 minutes earlier.
Area Forecast Discussion National Weather Service Memphis TN 1103 PM CST Sat Nov 20 2021 .UPDATE... See the 06z aviation discussion. && .PREV DISCUSSION... /issued 912 PM CST Sat Nov 20 2021/ UPDATE... A quiet and mild night across the Mid-South. Readings are mainly in the upper 40s to lower 50s, or about 15 degrees warmer than 24 hours ago. In fact, temperatures have actually warmed about 5 degrees over the past hour, as cloud cover has increased substantially. Overcast skies will persist overnight, so temperatures are expected to remain pretty stable through tomorrow morning. Went ahead and bumped low temperatures up and adjusted the short term trend. All hi-res models show isolated to scattered showers developing after midnight ahead of an approaching front. The current forecast covers this well. The aforementioned cold front will move into the region late tomorrow afternoon with better chances for widespread rainfall. AC3 PREV DISCUSSION... /issued 240 PM CST Sat Nov 20 2021/ DISCUSSION... Cloud cover will start moving in late tonight, keeping overnight temperatures mild in the upper 40s. A cold front moves through Sunday, bringing a swath of rain starting tomorrow morning and lasting most of the day. The brunt of the rain will likely move through Sunday afternoon, and will mostly be just showers. Thunder is unlikely due to limited instability but cannot be completely ruled out. Post-FROPA, an Arctic airmass moves in Monday to dry us out early next week. This will also introduce the coldest temperatures we've seen so far this season. Monday's highs will likely remain in the 40s for the majority of our forecast area, with the exception of parts of northern MS that will warm to the 50s. The coldest period of this forecast and thus far this season will be overnight Monday into Tuesday morning. Widespread lows in the mid 20s are expected, especially in the more rural areas of west TN. Once the surface high pressure shifts to the east and southerly flow builds back in on Tuesday, temperatures will start to warm slightly mid week to a more seasonable late fall feel. Model consensus is still quite split on the extended forecast for Thanksgiving. Surface analysis suggests the Mid-South will be sandwiched between an inverted trough from pushing up from the Gulf Coast and a deep trough coming down from a low pressure system over the Great Lakes on Thursday. This will make for a wet and gloomy day on Thursday, but the strength and duration of any rain associated with the late week frontal system is still uncertain. High pressure looks to build back in Friday evening and lead to a cool, mostly dry start to the weekend. CAD && .AVIATION... /06z TAFs/ A few showers will approach the MS River late tonight with generally quiet weather through 12z. There is a potential for some low clouds to sneak north across the MS delta but most of these lower ceilings will hold off until 12-15z Sunday. Prevailing rain may reach MEM by midday, spreading south and east through the afternoon and early evening. Rainfall will be accompanied by low clouds of 600-1200 ft AGL and visibility reduced to 2-4 miles at times. Winds will shift from the northwest as a cold front passes tomorrow afternoon and evening, increasing to around 10 kts. Expect gradually improving post-frontal conditions after sunset. MJ && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous Weather Outlook National Weather Service Memphis TN 311 PM CST Sat Nov 20 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-212315- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 311 PM CST Sat Nov 20 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The Memphis radar (KNQA), 98 km away, was scanning. The volume nearest the first event began at 07:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2021Every state in 2021This day in weather historyWarnings in Arkansas, November 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 993444.